MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50620
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
It deployed prematurely, prior to handle being unlocked.Updated as per complaint form received on 15/1/2026: the stent was visualized as partially deployed upon exiting scope and prior to insertion into cbd.The stent lock was still in place.Staff were highly experienced and familiar with this product.Additional questions received on 15-jan-2026.What endoscope channel size was used? duodenoscope 4.6mm.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.No zip port on a zilbs-635.What was the target location of the stent? bile duct.Details of the wire guide used (name, diameter)? awg2-35-450.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., cholodochojejunostomy)) were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) if additional intervention was performed, was it during the same procedure as the device failure or was it scheduled for another day? n/a in this case.Was the red safety lock removed before inserting the delivery system? no.Stent had partially deployed prior to insertion into cbd, with safety lock still in place.Was the red safety lock removed before stent deployment? n/a.Was the delivery system pushed during deployment? no.Very experienced staff.Was the stent being placed through the side wall of previously placed stent? no.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot c2154247 of zilbs-635-8-6 was returned opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 02 march 2026.Observations from the lab evaluation were as follows; device returned with red safety tab in place.Device returned with stent partially deployed.Outer sheath examined and crinkling/bunching observed approx.From 52cm to 72cm from white distal tip.Device flushes without issue.0.035 inch wire guide inserted through device with no issue.Red safety tab removed.Stent deployed with no issue.Stent examined and no issues observed.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to a tortuous path to the target location.A tortuous path may have resulted in the scope being in a flexed, twisted or angulated position which may have increased resistance during device navigation which could have led to the crinkling on the outer sheath observed during the lab evaluation.This could have led to increased force being applied by the user which in turn may have resulted in the stent becoming partially deployed as it advanced through the scope.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-mar-26.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24270284
Report Number3001845648-2026-00044
Device Sequence Number10726717
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)270319(10)C2154247
Combination Product (Y/N)Y
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC2154247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/20/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown